Wildfire, Muhlenberg
- When
- August 31, 1:00 PM CST to 11:00 PM CST
- Where
- Muhlenberg forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
S. Highway 62 in the eastern part of the county burned 265 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A wildfire just off U.S. Highway 62 in the eastern part of the county burned 265 acres. Moderate drought conditions and a dry southwest breeze created favorable conditions for wildfires. An upper level ridge of high pressure remained firmly entrenched over the southern states during most of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 31, 12:07 PM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 107 PM CDT TUE AUG 31 2010 .SHORT TERM/ TONIGHT THROUGH FRIDAY/... SLIGHTLY DRIER AIR AT THE LOW LEVELS IN OUR ERN COUNTIES WAS HELPING THOSE LOCALES DEVOID OF DIURNAL CU TODAY AS SEEN VIA VIS SHOTS. NOTE TONGUE OF L70S TODS POOLING AHEAD OF APPROACHING BOUNDARY IN OUR WEST. LOSS OF DIURNAL FUEL AND WIND MIXING DOWN DRIER AIR IN THE EAST SHOULD RESULT IN MOST OF AREA POOLING T/TDS IN THE MID TO UPPER 60S OVERNIGHT...WHICH MAY LIKEWISE TEND TO SOME PATCHY FOG DEVELOPMENT IN FOG PRONE LOCALES EARLY TOMORROW AM. THE TROPICAL FEEL WILL PERSIST UNTIL APPROACHING FRONT MAKES ITS PASSAGE FRIDAY. LEADING UP TO THAT...GRADUALLY INCREASING POPS WHICH FIRST SHOW IN THE FORECAST AS SLIGHT CHANCE MENTIONS TOMORROW PM WILL RISE EVER SO SLOWLY TO THE MID CHANCE RANGE THURSDAY AND THEN SPIKE THURSDAY NIGHT IN THE HIGH CHANCE OR LOW LIKELY RANGE ALONG AND RIGHT OUT AHEAD OF THE FRONTAL BOUNDARY ITSELF. MODELS AGREE THAT THE FRONT MAKES ITS PASSAGE FRIDAY EARLY WITH DRIER AIR COMING IN BEHIND IT FRIDAY PM/NIGHT. ALSO OF INTEREST IS HURRICANE EARL...WHICH WILL FLIRT WITH BEING PERHAPS THE FIRST ATLANTIC STORM TO REACH CAT 5 BY THE TIME IT NEARS ERN SEABOARD MIDDAY FRI...BUT LTL/NO EFFECTS FOR PAH FA. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE GFS AND ECMWF ARE IN AGREEMENT THAT SURFACE HIGH PRESSURE WILL BRING DRY AND COOLISH WEATHER TO THE REGION FOR SATURDAY. SOME AREAS MAY NOT REACH 80. BEYOND SATURDAY THE MODELS BEGIN TO DIVERGE. THE 31/00Z ECMWF WAS PREFERRED FOR THE REMAINDER OF THE FORECAST. IT IS INITIALLY MORE AMPLIFIED THAN THE GFS...WHICH WILL KEEP THE LOW-LEVEL COLD POOL OVER THE REGION LONGER...AND LEAD TO A SLOWER WARMING/MOISTENING TREND THAN ADVERTISED BY THE GFS. BY MONDAY THE ECMWF REALLY BEGINS TO BUILD THE 500MB RIDGE BACK ACROSS THE REGION...AND A SIGNIFICANT WARMING TREND AT 850MB WILL BEGIN. THIS WILL ALLOW TEMPERATURES TO CLIMB BACK ABOVE NORMAL...POSSIBLY TO NEAR 90 IN SOUTHEAST MISSOURI. THE WARMING TREND WILL CONTINUE INTO TUESDAY AND POSSIBLY FOR MUCH OF THE WEEK TO FOLLOW...AS THE UPPER RIDGE DOMINATES. RIDGING WILL BE PERSISTENT THROUGH AT LEAST TUESDAY IN THE LOW-LEVELS. THIS WILL LEAD TO CONTINUED DRY CONDITIONS...AND LARGER THAN NORMAL DIURNAL RANGES. MOST AREAS WILL LIKELY REACH THE LOWER 90S ON TUESDAY. AUGUST ENDS TODAY...BUT SUMMER APPEARS TO BE HERE TO STAY FOR AT LEAST ANOTHER WEEK. && .AVIATION... MVFR-VFR SCT-BKN CLOUD BASES POSSIBLE ALL SITES THRU DIURNAL HEATING HOURS. THESE SHOUDL FIZZLE WITH NIGHTFALL AND OFFER SCT BASES IN MID DECK RANGE...WITH POSSIBLE FOG MOST LIKELY AT FOG PRONE KCGI LATE TONIGHT. INCOMING TROPICAL MOISTURE FROM SOUTHEAST WILL MERGE WITH PREFRONTAL MOISTURE FROM WEST WITH TIME...AND WITH DIURNAL FLARE TOMORROW MVFR-LOW VFR DECKS SHOULD AGAIN BEGIN TO FORM BY MID MORNING. REFRAINED FROM POPS MENTION THIS ISSUANCE ALTHOUGH CHANCES BEGIN TO INCREASE FROM THE WEST DURING THE PLANNING PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT TUE AUG 31 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 AM CDT TUE AUG 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS JUST A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY OVER FAR SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHEAST MISSOURI. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION EARLY FRIDAY. THURSDAY INTO THURSDAY NIGHT...AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS WILL BE LIKELY. ISOLATED STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252109.